Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 24, NWS Tulsa, OK

December 14, 1992Mayes County, Rogers County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Dec 14, 1992, 12:54 AM CST for Mayes County, Rogers County, Wagoner County, Oklahoma. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 1992, 12:54 AM CST (06:54 UTC)
Expired
Dec 14, 1992, 8:00 AM CST
In force
7 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Mayes County, OK, Rogers County, OK, Wagoner County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 6.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 140655
FFWTUL
OKC097-131-145-141400-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1254 AM CST MON DEC 14 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  800 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...MAYES COUNTY...ROGERS COUNTY...WAGONER COUNTY
 
RAINFALL AMOUNTS OF 2 TO 3 INCHES WERE COMMON ACROSS THESE COUNTIES
DURING THE AFTERNOON AND EVENING. MANY COUNTY ROADS IN THE WARNED
AREA REMAIN FLOODED AS OF 1230 AM.
 
RADAR INDICATED THAT MODERATE TO HEAVY RAIN WILL SPREAD OVER THESE
COUNTIES DURING THE EARLY MORNING HOURS.  THIS WILL KEEP CREEKS
AND DRAINAGE DITCHES FLOODED AND MAY FORCE THEM TO RISE AGAIN.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 9:18 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 13, 9:18 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
915 PM CST SAT DEC 12 1992

CDFNT HAS ENTERED THE NW PART OF THE FA THIS EVE AND AT 02Z XTNDD
FM JUST W OF EMP TO JUST E OF PNC TO NR DFW.  SFC 2HRLY PRESS CHG
ANAL SHOW STRG RISES OVR NW KS AT 02Z.  KTLX 88-D VAD DATE HAS
SHOWN THE CD AIR SLOWLY DEEPNG THIS EVE AND XTRAPLTN SEEMS TO
SUPPORT THE LFM IDEA OF THE FNT BISECTNG THE AREA AT 12Z.

HVY RN HAS OCCRD DURNG THE LAST 12HRS WITH 1 TO 3 INCHES RPTD
THIS EVENG FM NW OF MLC TO SW OF JLN.  WITH VORT SWINGNG ARND THE
NM H5 LOW TOWARD TX CLD TOPS WERE COOLNG ACRS NCNTRL TX AND WRN
OK.  THIS ACTVTY SHUD CONT TO WRK ACRS THE FA TNGT AND WL KP FFA
IN PLACE...WHILE ITS DEBATABLE IF THE SITN IS A FLOOD OR FLASH
FLOOD EVENT...LCL POLICY CALLS FOR FF WARNGS AND THE PT IS THERE
IS HI WATER IN PARTS OF THE FA.

HV BN VRY BUSY WITH FLOODNG SITN SO HV NOT HAD TIME TO EVLUAT THE
SITN COMPLTLY BUT MAY ADD IP MIX AND COLDER MINS TO ZONE 26 AS
TEMPS BEHIND THE FNT SHUD FALL INTO THE 30S...AT LEAST IN THE W
SECTNS.

/8

.OK...FFA ZONES 26 THRU 33.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 6:53 PM CSTFlash Flood WarningTSAMayes6 hr
Dec 13, 7:08 PM CSTFlash Flood WarningTSARogers, Wagoner6 hr
Dec 13, 7:37 PM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 1:54 AM CSTFlash Flood WarningTSACraig, Ottawa6 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACherokee, Mayes, Wagoner5 hr
Dec 14, 8:05 AM CSTFlash Flood WarningTSACraig5 hr
Dec 14, 8:12 AM CSTFlash Flood WarningTSAPittsburg5 hr
Dec 14, 9:13 AM CSTFlash Flood WarningTSATulsa5 hr
Dec 14, 9:39 AM CSTFlash Flood WarningTSARogers6 hr
Dec 14, 9:48 AM CSTFlash Flood WarningTSANowata5 hr
Dec 14, 10:22 AM CSTFlash Flood WarningTSACraig, Delaware6 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.